Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


adherence problem
Apr 17, 2000

Your forums are an incredible help; thanks!

I am in my 8th year of infection, and have been on meds for six of those years. I have been on various regimes throughout that time and am presently taking Agenerase, Sustiva, Ziagen, and Norvir, in addition to Bactrim, Zoloft, Lipitor, as well as selenium, 2 multi-vitamins and B-complex. My last viral load was 58 and my CD4 abt. 270, and other than a bout of cryptosporidium I've been fairly healthy.

I always found the pill taking fairly easy and routine---I never had any problem with adherence until the liquid Norvir fiasco--I found it impossible to take, and my provider dropped it until the capsules were reformulated. But I was left with an overwhelming sense of the toxicity of all these drugs Now I find it a real effort to take my meds. Swallowing them is increasingly difficult, and the general malaise and bloating I feel when adequately medicated makes me feel awful. I feel worse than I have ever felt, and the guilt of non-adherence increases my discomfort.

I'm wondering if hypnosis might be answer. Have you heard of anyone using hypnotherapy to help with adherence, stress management, and general attitude? I've found nothing on the subject, and am very concerned.

Thanks so much for your valuable service.

Response from Dr. Henry

I have not seen much on that but will keep my eyes and ears open since that could be helpful. I have many of my patients on regimens such as yours so I can relate to your story. I assume that your hormone levels are OK, that your nutrition is good, that you are exercising, and have been evaluated for depression (which is common in your situation)? A good self-help book to try to understand some of your complains is Healing HIV by Jon Kaiser. Keith Henry, M.D.



Previous
urithritis (sp)
Next
What are the side effects of AZT drug.

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement